Masturbation cam chat room - Updating your job hazard analysis

In many cases, events like these and others continue to happen in hospitals with medications that are purportedly on the hospital’s list of high-alert medications.

updating your job hazard analysis-14

Because insulin is at the top of the “High-Alert Medication List,” we are presenting this updated article from our partner at ISMP (Institute for Safe Medication Practices).

Your high-alert medication list — Relatively useless without associated risk-reduction strategies Problem: Have you ever watched the 1993 movie, Groundhog Day?

Bill Murray plays Phil Conners, a television news reporter who finds himself reliving the same day over and over again — a much-hated assignment covering an annual Groundhog Day event in Punxsutawney, PA.

Well, at times it feels like “Groundhog Day” when we hear about the same types of errors happening over and over again.

High-alert medications still top the list of drugs involved in moderate to severe patient outcomes when an error happens.

The Joint Commission has a standard (MM.) that requires hospitals to develop their own list of high-alert medications; to have a process for managing high-alert medications; and to implement that process.While meeting the minimum requirements for The Joint Commission (i.e., any list, any process), we have noticed that some hospitals have neither a well-reasoned list of high-alert medications nor a robust set of processes for managing the high-alert medications on their list.Another patient with diabetes receives a 5-fold overdose of U-500 insulin after a nurse draws the dose into a U-100 syringe, and a double-check by another nurse fails to detect the error.Another hospitalized oncology patient receives an overdose of intravenous (IV) Hydromorphone after a physician prescribes the IV dose in the same oral dose the patient had been taking at home, and neither the pharmacist nor nurse capture the error.Another woman receives a rapid infusion of magnesium sulfate postpartum instead of oxytocin, despite staff awareness of prior mix-ups.Another patient with a deep vein thrombosis suffers a bleeding event after receiving low-molecular weight heparin in the emergency department (ED) and unfractionated heparin shortly thereafter on an inpatient unit, despite a recent memo to ED staff to verbally communicate all medications administered in the ED during patient transfer to an inpatient unit….

Comments are closed.